MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER; HEART-VALVE, MECHANICAL
Model Number ONXACE-23
Medical Device Problem Codes Obstruction of Flow (2423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report, patient presented with pannus on his on-x valve that needed to be explanted and replaced.
 
Additional Manufacturer Narrative
On (b)(6) 2011 an onxace-23 sn (b)(6) was used in a case for a 57-year-old male patient who underwent aortic valve replacement with root enlargement for bicuspid aortic stenosis.This valve was reported as explanted and replaced in (b)(6) 2026 (approximately 15 years post implant) by another on-x valve.Per the reporting surgeon, the patient presented with pannus formation.A ring of pannus was noted below the valve and pannus above the valve was reported as the likely contributor.The pannus was described as localized to one area.Another on-x valve was implanted at the time of explant.The returned onxace-23 valve (sn (b)(6)) was visually examined following decontamination.Leaflet mobility was confirmed and no device abnormalities were observed.Fibrous tissue consistent with pannus was present at the inflow sewing cuff/inlet flare region.No outflow-side pannus was observed on the returned device, and no pathology or histology was provided.The complaint was confirmed based on observation of pannus-like tissue on the returned device; however, a device defect was not confirmed.The manufacturing records were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.Pannus formation resulted in explant approximately 15 years post implant.The instructions for use (ifu) identify explantation as a risk factor due to adverse events including pannus.The frequency of occurrence for pannus is not established and has been reported for the on-x valve only anecdotally (see, for example, han 2015 for an aortic case and abad 2016 for a tricuspid case).However, bonnichsen et al.Reiterate the claim by vitale et al.That thrombosis and pannus are both present in as many as 45% of cases of obstructed mechanical valves (on-x was not evaluated in this particular study) [bonnichsen 2015, vitale 1997].Pannus formation resulted in explant approximately 15 years post implant.The instructions for use (ifu) identify explantation as a risk factor due to adverse events including pannus.Evaluation of the returned device confirmed the presence of pannus-like tissue; however, no device defect was identified.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.References: abad c, et al.Dysfunction of an on-x heart valve by pannus.J heart valve dis.2016 sep;25(5):634-637.Bonnichsen cr & pellikka pa.Prosthetic valve thrombus versus pannus ¿ progress with imaging.Circ cardiovasc imaging.2015;8: doi:10.1161/circimaging.115.004283.Han k, et al.Subprosthetic pannus after aortic valve replacement surgery: cardiac ct findings and clinical features.Radiology.2015;276(3):724-731.On-x instructions for use including aortic valve inr 1.5¿2.0 update.Http://www.Onxlti.Com/ifu vitale n, et al.Obstruction of mechanical mitral prostheses: analysis of pathologic findings.Ann thorac surg.1997;63:1101-1106.

Brand Name
ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key24315165
Report Number1649833-2026-00003
Device Sequence Number4875231
Product Code LWQ
UDI-Device Identifier00851788001464
UDI-Public00851788001464
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date05/07/2015
Device Model NumberONXACE-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale